Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jan 18, 2014, 4:31 AM CST for 15 counties in Texas. It took effect at Jan 19, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2014, 4:31 AM CST (10:31 UTC)
- In effect from
- Jan 19, 2014, 12:00 PM CST
- Expired
- Jan 19, 2014, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 35 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2801 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
180 WWUS84 KAMA 181031 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 431 AM CST SAT JAN 18 2014 TXZ011>020-182115- /O.NEW.KAMA.FW.W.0002.140119T1800Z-140120T0000Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- 431 AM CST SAT JAN 18 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. * AFFECTED AREA...IN TEXAS...OLDHAM...POTTER...CARSON...GRAY... WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...8 TO 15 PERCENT. * TIMING...NOON TO 6 PM CST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ TXZ001>010-182115- /O.NEW.KAMA.FW.A.0002.140119T1800Z-140120T0000Z/ DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE- HUTCHINSON-ROBERTS-HEMPHILL- 431 AM CST SAT JAN 18 2014 ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT SUNDAY AFTERNOON. * AFFECTED AREA...IN TEXAS...DALLAM...SHERMAN...HANSFORD... OCHILTREE...LIPSCOMB...HARTLEY...MOORE...HUTCHINSON...ROBERTS AND HEMPHILL. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...8 TO 15 PERCENT. * TIMING...NOON TO 6 PM CST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
2 follow-up statements
611 WWUS84 KAMA 182109 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 309 PM CST SAT JAN 18 2014 TXZ006>010-191300- /O.UPG.KAMA.FW.A.0002.140119T1800Z-140120T0000Z/ /O.EXA.KAMA.FW.W.0002.140119T1800Z-140120T0000Z/ HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- 309 PM CST SAT JAN 18 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN THREE FOURTHS OF THE TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR THE CENTRAL TEXAS PANHANDLE. * AFFECTED AREA...IN TEXAS...HARTLEY...MOORE...HUTCHINSON... ROBERTS AND HEMPHILL. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...8 TO 15 PERCENT. * TIMING...NOON TO 6 PM CST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ TXZ011>020-191300- /O.CON.KAMA.FW.W.0002.140119T1800Z-140120T0000Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- 309 PM CST SAT JAN 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN THREE FOURTHS OF THE TEXAS PANHANDLE... * AFFECTED AREA...IN TEXAS...OLDHAM...POTTER...CARSON...GRAY... WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...8 TO 15 PERCENT. * TIMING...NOON TO 6 PM CST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ TXZ001>005-191300- /O.CON.KAMA.FW.A.0002.140119T1800Z-140120T0000Z/ DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- 309 PM CST SAT JAN 18 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHERN TEXAS PANHANDLE... * AFFECTED AREA...IN TEXAS...DALLAM...SHERMAN...HANSFORD... OCHILTREE AND LIPSCOMB. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...8 TO 15 PERCENT. * TIMING...NOON TO 6 PM CST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COCKRELL FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
083 WWUS84 KAMA 190957 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 357 AM CST SUN JAN 19 2014 TXZ001>005-191100- /O.CAN.KAMA.FW.A.0002.140119T1800Z-140120T0000Z/ DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- 357 AM CST SUN JAN 19 2014 ...FIRE WEATHER WATCH REPLACED BY FIRE DANGER STATEMENT FOR PORTIONS OF THE NORTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE WEATHER WATCH BUT REPLACED IT IN SOME AREAS WITH A FIRE DANGER STATEMENT FROM NOON TO 6 PM CST TODAY. $$ TXZ006>020-200000- /O.CON.KAMA.FW.W.0002.140119T1800Z-140120T0000Z/ HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 357 AM CST SUN JAN 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN THREE FOURTHS OF THE TEXAS PANHANDLE... * AFFECTED AREA...IN TEXAS...HARTLEY...MOORE...HUTCHINSON... ROBERTS...HEMPHILL...OLDHAM...POTTER...CARSON...GRAY... WHEELER... DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...8 TO 12 PERCENT. * TIMING...NOON TO 6 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 18, 4:00 AM CST, 31 minutes earlier.
Area forecast discussion, Jan 18, 4:00 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
400 AM CST SAT JAN 18 2014
.DISCUSSION...TODAY THROUGH NEXT FRIDAY
OUTSIDE OF FIRE WEATHER RISKS...BENIGN WEATHER WILL CONTINUE THROUGH
THE WEEK AND THE FOCUS WILL REMAIN ON TEMPERATURES.
TODAY...
BREEZY NORTH WINDS WILL USHER IN LITTLE IN THE WAY OF COOLER AIR.
TODAY WILL QUITE THE ANOMALOUS JANUARY DAY AS FAIRLY STRONG
NORTHERLY SFC WINDS COINCIDE WITH WELL ABOVE NORMAL TEMPERATURES. IN
FACT, H85 TEMPS SHOULD BE 2-3 DEGREES WARMER THAN YESTERDAY...AND
RESULT IN HIGHS PUSHING INTO THE LOW 60S FOR MOST.
SUNDAY...
SUNDAY WILL BE PRETTY WINDY...ESPECIALLY IN THE TX PANHANDLE...AS A
WEAK SHRTWV INDUCES A SFC LOW OVER SE CO AND SLIDES IT SWD THROUGH
THE AFTERNOON. HAVE INCLUDED BLOWING DUST IN THE SW TX PANHANDLE BUT
AS OUR NEIGHBORS IN ABQ SAID TONIGHT...WE REALLY NEED A BLOWING
TUMBLEWEED WEATHER TYPE. SEE THE FIRE WEATHER DISCUSSION BELOW FOR
CONVERSATION ON FIRE WEATHER HAZARDS SUNDAY.
MONDAY THROUGH FRIDAY...
MODELS SEEM TO BE EBBING AND FLOWING A BIT WITH TEMPS THROUGH THE
WEEK BUT ONE NOTICEABLE TREND HAS BEEN COOLER FOR THU AND FRI AS A
PORTION OF ANOTHER MASSIVE ARCTIC DUMP LOOKS TO BACKDOOR IN HERE ON
THE STRENGTH OF A 1040MB SFC HIGH CENTERED OVER ERN NE. HAVE TRENDED
TEMPS DOWN BUT NOT YET BOUGHT IN FULLY AS WE WILL BE ON THE FAR WRN
FRINGE OF THE COLDER AIRMASS AND ANY SLIGHT SHIFT IN THE SFC RIDGE
COULD RESULT IN A 20 DEGREE DIFFERENCE IN HIGHS LATE WEEK.
A PEEK BEYOND...
THERE ARE SOME INDICATIONS OF PATTERN DE-AMPLIFICATION LATE IN THE
WEEKEND...WHICH COULD EVENTUALLY LEAD TO GASP...PRECIP CHANCES HERE
AGAIN? WE WON'T COUNT OUR CHICKENS YET BUT KEEP AN EYE ON THIS BATCH
OF EGGS.
SIMPSON
&&
.FIRE WEATHER...
AN INTERESTING 2 DAYS IN STORE FOR FIRE WEATHER...
TODAY...
STRONG NORTHERLY SFC WINDS WILL BE MOST NOTABLE IN THE NE PANHANDLES
WHERE SUSTAINED TWENTY FOOT WINDS SHOULD BE ABOUT 20 MPH WITH HIGHER
GUSTS. RELATIVE HUMIDITY VALUES IN THESE AREAS WILL BE 15-20 PERCENT
BY THE AFTERNOON AND BRIEFLY CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED. HOWEVER...GIVEN THE BRIEF NATURE OF THE CRITICAL
CONDITIONS HAVE ELECTED TO JUST ISSUE A FIRE DANGER STATEMENT AS
CONFIDENCE IN 3 HOURS OF CRITICAL RH VALUES IS NOT HIGH ENOUGH FOR A
RFW. WILL LET THE ENTIRE PANHANDLES IN ON THE RFD AS THOUGH WINDS
WILL BE A LITTLE LIGHTER FURTHER S AND W...RH VALUES WILL DROP INTO
THE LOW TEENS.
SUNDAY...
CRITICAL FIRE WEATHER CONDITIONS APPEAR POSSIBLE FOR THE MAJORITY OF
THE TX PANHANDLE AND LIKELY IN THE FAR SW TX PANHANDLE. WSW TWENTY
FOOT WINDS WILL APPROACH 20-25 MPH SUSTAINED WITH HIGHER GUSTS AND
RELATIVE HUMIDITY VALUES SHOULD HAVE NO PROBLEM FALLING TO 8-15
PERCENT. FUELS HAVE BECOME SUPPORTIVE OF FIRE SPREAD AS ERC VALUES
IN THE PANHANDLES HAVE TICKED UP TO NEAR LATE JANUARY HISTORIC
MAXIMUMS. THE OK PANHANDLE WILL LIKELY BE SPARED AS A SFC LOW SAGS
SOUTHWARD AND KEEPS WINDS BELOW CRITICAL THRESHOLDS.
FIRE WEATHER CONCERNS WILL BE SUBSTANTIALLY LESS THROUGH THE REST OF
THE WORK WEEK.
SIMPSON
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 63 27 69 27 58 / 0 0 0 0 0
BEAVER OK 62 25 68 25 54 / 0 0 0 0 0
BOISE CITY OK 62 26 70 27 54 / 0 0 0 0 0
BORGER TX 64 31 71 29 57 / 0 0 0 0 0
BOYS RANCH TX 64 24 73 24 58 / 0 0 0 0 0
CANYON TX 64 23 70 27 60 / 0 0 0 0 0
CLARENDON TX 65 30 69 33 58 / 0 0 0 0 0
DALHART TX 63 21 69 23 56 / 0 0 0 0 0
GUYMON OK 62 23 67 24 55 / 0 0 0 0 0
HEREFORD TX 63 25 71 27 60 / 0 0 0 0 0
LIPSCOMB TX 62 24 68 25 56 / 0 0 0 0 0
PAMPA TX 62 29 64 28 56 / 0 0 0 0 0
SHAMROCK TX 65 27 68 31 59 / 0 0 0 0 0
WELLINGTON TX 66 28 69 32 60 / 0 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES:
DALLAM...HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...
LIPSCOMB...MOORE...OCHILTREE...ROBERTS...SHERMAN.
RED FLAG WARNING FROM NOON TO 6 PM CST SUNDAY FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...
DONLEY...GRAY...OLDHAM...POTTER...RANDALL...WHEELER.
OK...NONE.
&&
13/09Hazardous weather outlook, Jan 18, 4:04 AM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 404 AM CST SAT JAN 18 2014 OKZ001>003-TXZ001>020-182100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 404 AM CST SAT JAN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MOST OF THE PANHANDLES THIS AFTERNOON DUE TO NORTH WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS AND MINIMUM RELATIVE HUMIDITIES OF 12 TO 18 PERCENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHERN TEXAS PANHANDLE ON SUNDAY. ELEVATED TO MARGINALLY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FOR THE REMAINDER OF THE TEXAS PANHANDLE AS WELL ON SUNDAY. WEST SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 8 TO 15 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS SATURDAY AND SUNDAY.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 4:31 AM CST | Fire Weather Watch | AMA | Dallam, Hansford, Hartley, Hemphill, Hutchinson, Lipscomb and 4 more | 23 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.